Tennessee, 2019Tornadoes and Flash Flooding in Tennessee, February 6 to 7, 2019
February 6 to 7, 2019 · NWS OHX · 44 events in 12 counties and zones
Heavy rain and thunderstorms produced 2 tornadoes and widespread flash flooding across Middle Tennessee from the afternoon of February 6 through the early morning hours on February 7. A warm front that had moved northward into Kentucky early in the day on February 6 sank back southward to near the Interstate 40 corridor by the afternoon, sparking numerous showers and thunderstorms along and just…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $2.9 million
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain and thunderstorms produced 2 tornadoes and widespread flash flooding across Middle Tennessee from the afternoon of February 6 through the early morning hours on February 7. A warm front that had moved northward into Kentucky early in the day on February 6 sank back southward to near the Interstate 40 corridor by the afternoon, sparking numerous showers and thunderstorms along and just north of the front. As the front effectively stalled in a west-to-east line along the Interstate 40 corridor, showers and storms continued to redevelop and move across the same areas. With rainfall rates approaching 1-2 per hour at times, this led to widespread flash flooding across Humphreys, Dickson, Cheatham, Davidson, Wilson, Smith, Jackson, Putnam, and Overton Counties. This flooding resulted in numerous closed roadways, dozens of water rescues, flooded homes and businesses, significant rises on area creeks and rivers, and unfortunately one fatality in Cheatham County. Total rainfall amounts ranged from 3 inches to nearly 7 inches across these counties. In addition to the flooding, thunderstorms produced two EF-0 tornadoes in Rutherford and Wilson Counties. Lightning also struck homes in Overton and Jackson counties, causing significant fire damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 6, 1:31 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 6, 1:31 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
131 AM CST Wed Feb 6 2019
.DISCUSSION...
A record-warm air mass remains situated over Middle Tennessee this
morning as dew points range from the mid 50's to the mid 60's. A
pronounced warm front is set up to our northwest as warm, soggy
air continues to feed into the mid state from the Gulf of Mexico.
The 06Z sounding from OHX shows 1.34 inches of precipitable water,
with a surface-based CAPE of 177 J/kg and a zero lifted index. The
0-3 km storm-relative helicity checks in at 166, owing mainly to
a 35-knot wind at 925 mb. The latest SPC outlook for day 1 places
most of Middle Tennessee under a marginal to slight risk of
severe storms, with the best chance occurring around Clarksville,
Dover & Waverly, which are closest to the warm front. The primary
threat is damaging straight-line winds. Otherwise, extensive
cloud cover will keep a lid on deeper instability, so strong
updrafts are unlikely. QPF increases significantly starting
today, with heavy rain possible through Thursday evening when we
finally get a cold fropa. Afterwards, look for temperatures to
turn sharply colder. There may be some snow on the tail end of
the cold front late Thursday night, but we aren't expecting
anything measurable. Friday and Saturday will be clear and cold,
and by Sunday, another active, multi-day weather system gets
going. At this time, the cumulative QPF from today through Tuesday
evening ranges from less than 3 inches across the southern
Cumberland Plateau to more than 5 inches in areas to the west and
north of Nashville. So excessive precipitation is a possibility
with these back-to-back weather systems. We'll mention the
possibility of flooding along with today's possible severe storms
in the hazardous weather outlook.
&&
.AVIATION...
06Z TAF DISCUSSION.
CIGs are lowering to MVFR at the terminals this evening out ahead
of increasing shower activity. Sites are expected to drop to
IFR/LIFR CIGs by mid-morning Wednesday and remain IFR/LIFR for
much of the day as scattered rain/isolated thunderstorms gradually
develop. South winds could gust as high as 20 kts.
CSV...the ceilometer is malfunctioning so AMD NOT SKED will
continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 71 63 75 32 40 / 80 70 90 90 0
Clarksville 70 63 73 27 36 / 80 80 80 70 0
Crossville 67 60 71 33 40 / 70 60 90 100 10
Columbia 71 62 74 32 42 / 70 70 90 90 0
Lawrenceburg 71 62 74 34 43 / 70 60 90 100 0
Waverly 69 63 72 28 38 / 80 80 80 80 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........Schaper
Hazardous weather outlook, Feb 5, 5:19 AM CST, 23 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
519 AM CST Tue Feb 5 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-061130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
519 AM CST Tue Feb 5 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A strong warm front will set up to our immediate north tomorrow,
with widespread showers and a few storms possible Wednesday
through Thursday. Rainfall totals through Thursday evening range
from around an inch across the southern Cumberland Plateau to
around 2.5 inches around Clarksville and Land-between-the-Lakes.
Minor flooding is possible in these areas later in the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Event by event
20 heavy rain, 17 flash flood, 4 tornado, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Heavy Rain, Wilson
- When
- February 6, 4:20 AM CST to February 7, 4:20 AM CST
- Where
- Wilson County, 0.69 mi S of Mt Juliet
- Reported by
- NWS Employee
- Coordinates
- 36.190, -86.520
A NWS employee measured 5.86 inches of rain in Mount Juliet just southwest of Old Lebanon Dirt Road at Mount Juliet Road.
Heavy Rain, Humphreys
- When
- February 6, 6:00 AM CST to February 7, 6:00 AM CST
- Where
- Humphreys County, 4 mi S of New Johnsonville
- Reported by
- COOP Observer
- Coordinates
- 35.962, -87.970
A COOP observer 4 miles south of New Johnsonville measured a 24 hour rain total of 5.20 inches.
Heavy Rain, Jackson
- When
- February 6, 6:00 AM CST to February 7, 6:00 AM CST
- Where
- Jackson County, Gainesboro
- Reported by
- COOP Observer
- Coordinates
- 36.350, -85.650
A COOP observer in Gainesboro measured a 24 hour rain total of 3.95 inches.
Heavy Rain, Smith
- When
- February 6, 6:00 AM CST to February 7, 6:00 AM CST
- Where
- Smith County, Carthage
- Reported by
- COOP Observer
- Coordinates
- 36.250, -85.930
A COOP observer in Carthage measured a 24 hour rain total of 3.80 inches.
Heavy Rain, Wilson
- When
- February 6, 6:00 AM CST to February 7, 6:00 AM CST
- Where
- Wilson County, 0.44 mi ESE of Greenlawn
- Reported by
- Official NWS Observations
- Coordinates
- 36.247, -86.563
NWS Nashville office measured a 24 hour rain total of 3.93 inches.
Heavy Rain, Davidson
- When
- February 6, 6:47 AM CST to February 7, 6:47 AM CST
- Where
- Davidson County, 2.25 mi NNE of Nashville Cornelia F
- Reported by
- Public
- Coordinates
- 36.211, -86.686
The public reported a 24 hour rainfall total of 6.12 inches in the Opryland area along McGavock Pike.
Heavy Rain, Davidson
- When
- February 6, 8:00 AM CST
- Where
- Davidson County, 1.9 mi SSW of Inglewood
- Reported by
- NWS Employee
- Coordinates
- 36.197, -86.749
A NWS employee in East Nashville measured a 24 hour rainfall total of 6.10 inches.
Heavy Rain, Cheatham
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Cheatham County, 1.33 mi E of Kingston Spgs
- Reported by
- CoCoRaHS
- Coordinates
- 36.098, -87.096
CoCoRaHS station Kingston Springs 0.3 ENE measured a 24 hour rainfall total of 6.19 inches.
Heavy Rain, Davidson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Davidson County, 0.89 mi WSW of Oak Hill
- Reported by
- CoCoRaHS
- Coordinates
- 36.094, -86.834
CoCoRaHS station Belle Meade 1.2 ESE measured a 24 hour rainfall total of 6.20 inches.
Heavy Rain, Davidson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Davidson County, 0.92 mi NW of Belle Meade
- Reported by
- CoCoRaHS
- Coordinates
- 36.109, -86.882
CoCoRaHS station Belle Meade 1.7 WNW measured a 24 hour rainfall total of 5.48 inches.
Heavy Rain, Davidson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Davidson County, 0.34 mi ENE of Richland
- Reported by
- CoCoRaHS
- Coordinates
- 36.152, -86.875
CoCoRaHS station Nashville 5.2 WSW measured a 24 hour rainfall total of 6.62 inches.
Heavy Rain, Davidson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Davidson County, 1.66 mi ESE of Richland
- Reported by
- CoCoRaHS
- Coordinates
- 36.140, -86.853
CoCoRaHS station Nashville 4.4 WSW measured a 24 hour rainfall total of 5.94 inches.
Heavy Rain, Wilson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Wilson County, 1.74 mi ENE of Stone River
- Reported by
- CoCoRaHS
- Coordinates
- 36.190, -86.571
CoCoRaHS station Mount Juliet 2.9 WSW measured a 24 hour rainfall total of 5.68 inches.
Heavy Rain, Dickson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Dickson County, 1.9 mi NNE of Oak Grove
- Reported by
- CoCoRaHS
- Coordinates
- 36.026, -87.471
CoCoRaHS station Dickson 6.3 WSW measured a 24 hour rainfall total of 5.89 inches.
Heavy Rain, Dickson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Dickson County, 1.04 mi ENE of White Bluff
- Reported by
- CoCoRaHS
- Coordinates
- 36.124, -87.202
CoCoRaHS station White Bluff 1.4 NNE measured a 24 hour rainfall total of 6.12 inches.
Heavy Rain, Fentress
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Fentress County, 1.17 mi W of Roslin
- Reported by
- CoCoRaHS
- Coordinates
- 36.233, -84.941
CoCoRaHS station Clarkrange 6.0 NE measured a 24 hour rainfall total of 4.70 inches.
Heavy Rain, Smith
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Smith County, 0.47 mi NW of Flat Rock
- Reported by
- CoCoRaHS
- Coordinates
- 36.235, -86.105
CoCoRaHS station Lebanon 10.5 E measured a 24 hour rainfall total of 5.11 inches.
Heavy Rain, Wilson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Wilson County, 0.79 mi S of Greenlawn
- Reported by
- CoCoRaHS
- Coordinates
- 36.239, -86.572
CoCoRaHS station Green Hill 0.3 N measured a 24 hour rainfall total of 5.33 inches.
Heavy Rain, Overton
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Overton County, 1.63 mi NNE of Rays
- Reported by
- CoCoRaHS
- Coordinates
- 36.243, -85.313
CoCoRaHS station Rickman 3.8 ESE measured a 24 hour rainfall total of 4.61 inches.
Heavy Rain, Davidson
- When
- February 6, 8:55 AM CST to February 7, 8:55 AM CST
- Where
- Davidson County, 1.47 mi WNW of Berry Hill
- Reported by
- CoCoRaHS
- Coordinates
- 36.126, -86.795
CoCoRaHS station Berry Hill 1.6 WNW measured a 24 hour rainfall total of 6.11 inches.
Tornado, Rutherford
- When
- February 6, 2:35 PM CST to 2:38 PM CST
- Where
- Rutherford County, 0.91 mi SE of Milton to 1.57 mi E of Milton
- Rating
- EF0
- Path length
- 1.2 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.920, -86.189
An EF-0 tornado touched down along West Trimble Road just south of Milton and moved northeast across Halls Hill Pike before lifting south of Highway 96. One large barn west of Halls Hill Pike was destroyed, with debris from the barn blown up to 500 yards away. Two homes along Halls Hill Pike received minor roof damage, an outbuilding lost part of its roof, and a carport was destroyed. Dozens of trees were snapped and uprooted along the narrow path.
Flash Flood, Davidson
- When
- February 6, 5:10 PM CST to 6:10 PM CST
- Where
- Davidson County, 1.13 mi NE of West Meade to 2.3 mi ENE of West Meade
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.131, -86.905
Twitter and Facebook reports indicated flooding around an Exxon gas station on Charlotte Pike just west of I-40, and a creek was overflowing its banks flooding the sports fields at Montgomery Bell Academy on West End Avenue in Belle Meade.
Flash Flood, Wilson
- When
- February 6, 5:40 PM CST to 8:10 PM CST
- Where
- Wilson County, 3.68 mi SW of Mt Juliet to 2.25 mi SSW of Mt Juliet
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.169, -86.574
Wilson County Emergency Management reported widespread flash flooding affected much of northwest Wilson County, including in and around Mount Juliet. Several roads were flooded and closed including Central Pike at Chandler Road, Central Pike at Earhart Road, 2253 Beckwith Road, 7294 Hickory Ridge Road, 791 East Old Laguardo Road, Mays Chapel Road at Benders Ferry Road, Golden Bear Gateway near Stonehollow Way, Belinda Parkway near Southeast Springdale Drive, Maricourt Street near Colfax Drive, Old Lebanon Dirt Road near Kelsey Glen Drive, and Due West Drive near Mount Juliet Rd. Several cars were stranded in flooding in the 2800 block of Quarry Road, on Plowson Road, at 1538 Mays Chapel Road, and at Martha-Leeville Road at Eastgate Boulevard. Several businesses in the Valley Center strip mall at Mount Juliet Road and Old Lebanon Dirt Road in Mount Juliet were flooded.
Flash Flood, Wilson
- When
- February 6, 6:15 PM CST to 8:00 PM CST
- Where
- Wilson County, 2.63 mi N of Cairo Bend to 2.25 mi W of Lebanon Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.268, -86.398
Wilson County Emergency Management reported widespread flash flooding affected much of northeast Wilson County, including in and around Lebanon. Numerous roads were flooded and closed including Old Rome Pike at Goshen Road, the 1000 and 3000 blocks of Old Rome Pike, the 2200 block of Cairo Bend Road, Crowell Lane between Leeville Road and Tuckers Gap Road, Park Avenue at Harding Drive, and 3187 Cedar Grove Road. Some cars were also stranded in flood waters including at 3945 Old Rome Pike.
Flash Flood, Dickson
- When
- February 6, 6:25 PM CST
- Where
- Dickson County, 1.63 mi S of Dickson to 1.41 mi S of Dickson
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.056, -87.377
Facebook photos showed significant flash flooding occurring on Highway 46 at Barbeque Road. Rushing water surrounded the Dickson Sportsman Store and Whitt's Barbeque, and Barbeque Road was closed due to flooding.
Lightning, Overton
- When
- February 6, 7:00 PM CST
- Where
- Overton County, 2.5 mi NNE of Poplar Spgs
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.365, -85.470
Lightning struck a house on Swan Lane causing minor damage.
Flash Flood, Smith
- When
- February 6, 7:00 PM CST to February 7, 8:00 PM CST
- Where
- Smith County, 1.43 mi WSW of Rome to 0.82 mi SW of Rome
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.259, -86.092
A Twitter tSpotter report indicated Highway 70 between Hiwassee Road and the Dollar General store in the Rome community was flooded and closed.
Flash Flood, Davidson
- When
- February 6, 7:45 PM CST to February 7, 12:00 AM CST
- Where
- Davidson County, 1.91 mi SE of Richland to 1.28 mi WNW of Oak Hill
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.128, -86.860
Davidson County Emergency Management reported major flash flooding affected central portions of Nashville during the evening hours on February 6, with numerous roads flooded and closed, vehicles stranded in flood waters with water rescues conducted, and several homes, businesses, and schools flooded. Roadways that were flooded and closed including the two right lanes of westbound I-440 just east of the Nolensville Pike exit, James Kay Lane at Dodsons Chapel Road in Hermitage, Harding Pike at Woodmont Boulevard in Belle Meade, Dartmouth Avenue at Woodmont Boulevard, and numerous other streets around Vanderbilt University and in Hillsboro Village. Flash flooding from Browns Creek near the Fairgrounds stranded numerous vehicles on Nolensville Road between Moore Avenue and Polk Avenue, with several water rescues conducted. Homes and businesses in this same area were also flooded, including a used car dealership on Nolensville Road and an apartment building on Lewis Street. Elsewhere, St. Bernard Academy was flooded with four inches of water inside the school, and several homes flooded in the Inglewood area of East Nashville.
Lightning, Jackson
- When
- February 6, 7:52 PM CST
- Where
- Jackson County, 0.52 mi SW of Gladdice
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 36.346, -85.808
Lightning struck an abandoned house in the Gladdice community at Gladdice Highway and Smith Bend Lane. The resulting fire completely destroyed the home.
Flash Flood, Putnam
- When
- February 6, 7:59 PM CST
- Where
- Putnam County, 1.17 mi ESE of Cookeville to 1.26 mi ESE of Cookeville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.166, -85.480
Fisk Road at East Broad Street in Cookeville was flooded and impassable.
Thunderstorm Wind, Putnam
- When
- February 6, 8:00 PM CST
- Where
- Putnam County, 0.32 mi NNE of Pinhook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.134, -85.317
A tree was blown down on Monterey Highway around 4 miles west of Monterey.
Flash Flood, Jackson
- When
- February 6, 8:00 PM CST to February 7, 11:00 PM CST
- Where
- Jackson County, 0.32 mi SW of Gainesboro Arpt to 1.02 mi E of Gainesboro
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 36.396, -85.633
Jackson County 911 Center reported widespread flash flooding across the county with mudslides in many areas, including on Dodson Branch Highway which briefly covered the road. A firetruck responding to fire at an abandoned home struck by lightning on Smith Bend Lane at Gladdice Highway became stuck in flood waters.
Tornado, Dickson
- When
- February 6, 8:02 PM CST to 8:03 PM CST
- Where
- Dickson County, 3.61 mi E of East Side to 4.71 mi E of East Side
- Rating
- EF0
- Path length
- 1.13 mi
- Path width
- 50 yd
- Continued into
- Williamson, Tn (OHX)
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.031, -87.205
This small, brief, and weak EF-0 tornado touched down just north of I-40 in extreme eastern Dickson County about 5.4 miles SSE of White Bluff. The tornado snapped and uprooted numerous trees in all directions as it moved northeast across Highway 96, passing between several homes and businesses and causing no reported damage. Crossing into extreme northwest Williamson County, the tornado moved over County Line Road and continued blowing down trees before lifting about 0.6 miles NNW of the I-40 and Highway 96 interchange. Total path length was 1.4 miles with path width up to 50 yards. The damage path from this tornado was found using a combination of high resolution Google Earth satellite imagery that became available in December 2019, as well as OHX radar data which showed strong rotation and a tornado debris signature.
Tornado, Williamson
- When
- February 6, 8:03 PM CST to 8:04 PM CST
- Where
- Williamson County, 2.24 mi WNW of New Hope to 2.05 mi WNW of New Hope
- Rating
- EF0
- Path length
- 0.27 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.035, -87.186
This small, brief, and weak EF-0 tornado touched down just north of I-40 in extreme eastern Dickson County about 5.4 miles SSE of White Bluff. The tornado snapped and uprooted numerous trees in all directions as it moved northeast across Highway 96, passing between several homes and businesses and causing no reported damage. Crossing into extreme northwest Williamson County, the tornado moved over County Line Road and continued blowing down trees before lifting about 0.6 miles NNW of the I-40 and Highway 96 interchange. Total path length was 1.4 miles with path width up to 50 yards. The damage path from this tornado was found using a combination of high resolution Google Earth satellite imagery that became available in December 2019, as well as OHX radar data which showed strong rotation and a tornado debris signature.
Flash Flood, Wilson
- When
- February 6, 8:05 PM CST to 9:30 PM CST
- Where
- Wilson County, 1.7 mi N of Centerville to 1.06 mi N of Centerville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.305, -86.220
The 2100 block of Beasley Bend Road as well as Johnson Road at Hartsville Pike were closed due to flash flooding.
Flash Flood, Putnam
- When
- February 6, 8:35 PM CST to 9:30 PM CST
- Where
- Putnam County, 0.15 mi NNW of Holladay to 1.59 mi SSE of Cookeville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.152, -85.531
Putnam County Emergency Management reported numerous streets were flooded across Cookeville. Several vehicles were stranded in the flood waters and water rescues were conducted. Roads that were flooded included South Walnut Street between Borden Street and Jackson Street.
Flash Flood, Humphreys
- When
- February 6, 9:00 PM CST to 10:00 PM CST
- Where
- Humphreys County, 1.22 mi SSE of Pigeon Roost to 0.78 mi E of Hurricane Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.085, -87.839
Humphreys County Emergency Management reported flash flooding along both Highway 70 and State Highway 13 South with debris being removed from the roadways.
Flash Flood, Cheatham
- When
- February 6, 9:45 PM CST to 10:15 PM CST
- Where
- Cheatham County, 3.66 mi NE of Pegram to 3.44 mi SE of Gravelotte
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $99,000
- Reported by
- Emergency Manager
- Coordinates
- 36.132, -86.997
Cheatham County Emergency Management reported major flash flooding along Pond Creek Road near the Davidson County line, which was underwater and impassable in many locations. Around 955 pm CST, one woman was swept away and drowned after attempting to walk across a flooded bridge along the driveway to her home at 4660 Pond Creek Road. Another man was rescued from the hood of his vehicle at Green Valley Drive and Pond Creek Road after attempting to drive through flooding. Three other water rescues occurred across the county. Total damage was estimated at $99,432.
Flash Flood, Dickson
- When
- February 6, 9:45 PM CST to February 7, 12:00 AM CST
- Where
- Dickson County, 2.12 mi WSW of Oak Grove to 2.19 mi NNW of Burns
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Reported by
- Emergency Manager
- Coordinates
- 35.989, -87.516
Dickson County Emergency Management reported major flash flooding affected central and southern portions of Dickson County. Several roads and bridges were washed out including bridges on Coon Creek Road and on Willow Branch Road at Liberty Road near Charlotte. Numerous other roads were flooded and closed including Shady Hollow Road between College Street and Luther Road in Dickson. Vehicles were stranded in flooding in some areas with water rescues conducted, including on Eno Road and on Harris Road near Tennessee City. Total damage from the flash flooding was estimated at $1,329,000.
Tornado, Wilson
- When
- February 6, 9:49 PM CST to 9:51 PM CST
- Where
- Wilson County, 0.42 mi WSW of Tuckers Xrds to 0.62 mi NNE of Tuckers Xrds
- Rating
- EF0
- Path length
- 0.97 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.199, -86.187
A small, weak tornado touched down along Trousdale Ferry Pike just west of Tuckers Crossroads and curved northeast before lifting near Big Springs Road. One barn at the beginning of the path was destroyed with debris blown up to one half mile away. One home and some trees across the street received minor damage. A few more trees were blown down in fields west of Big Springs Road before the tornado lifted.
Flash Flood, Jackson
- When
- February 6, 11:00 PM CST to February 7, 12:00 AM CST
- Where
- Jackson County, 0.88 mi WNW of Gainesboro to 1.16 mi W of Gainesboro
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.357, -85.663
A Facebook video showed flooding inside and around Gainesboro Elementary School on the south side of Gainesboro.
Flash Flood, Smith
- When
- February 6, 11:00 PM CST to February 7, 12:00 AM CST
- Where
- Smith County, 2.21 mi NNE of Pleasant Shade to 2.06 mi NNE of Pleasant Shade
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.408, -85.931
A Twitter tSpotter report indicated Pleasant Shade Highway was covered by flooding and closed south of the Macon County line.
Flash Flood, Wilson
- When
- February 7, 12:00 AM CST to 4:00 AM CST
- Where
- Wilson County, 0.73 mi WSW of Green Hill to 1.9 mi SW of Mt Juliet
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 36.225, -86.562
Wilson County Emergency Management reported continued widespread flash flooding across much of Wilson County, including the Mount Juliet and Lebanon areas. Roads that were flooded and closed in Mount Juliet included Woodridge Place near Golden Bear Gateway, West Division Street near Mt. Juliet Elementary School, Old Lebanon Dirt Road near Page Drive, Cedar Drive, and York Road near Lebanon Road. In Lebanon, Highway 231 was flooded with one vehicle stranded requiring a water rescue. Several streets in downtown Lebanon were also flooded including Highway 231 and West Spring Street, and flood waters entered several downtown businesses.
Flash Flood, Wilson
- When
- February 7, 4:00 AM CST to 8:00 AM CST
- Where
- Wilson County, 0.73 mi WSW of Green Hill to 1.9 mi SW of Mt Juliet
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.225, -86.562
Wilson County Emergency Management reported continued flash flooding across Wilson County, including the Mount Juliet and Lebanon areas. Roads that were still flooded and closed in Mount Juliet included Woodridge Place near Golden Bear Gateway, West Division Street near Mt. Juliet Elementary School, Old Lebanon Dirt Road near Page Drive, and York Road near Lebanon Road. The Music City Star commuter train was forced to cancel service due to flooding of railroad tracks near Cairo Bend Road at Highway 70 west of Lebanon.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Ohio, February 6 to 8, 20191 death · $60,000 · EF0 · 51 events
- Flooding in Ohio, February 6 to 10, 20191 death · $47,000 · 10 events
- Ice Storm and Flooding in Missouri, February 6 to 7, 20192 injured · $143,000 · 1.75 in hail · 54 events
- Tornado and Hail in Arkansas, February 6 to 7, 20191 injured · $200,000 · EF1 · 20 events
- Flood in Michigan, February 6 to 27, 2019$400,000 · 1 event
- Flash Flooding and Flooding in Indiana, February 6 to 8, 2019$100,000 · 16 events
- Flash Flooding in Tennessee, February 6, 2019$50,000 · 6 events
- Tornado and Flooding in Kentucky, February 6 to 7, 2019$8,000 · EF1 · 5 events
- Flash Flood in Arizona, February 6, 2019$30,000 · 1 event
- Winter Storm in Minnesota, February 6 to 7, 201923 events
- Ice Storm and Winter Weather in Kansas, February 6 to 7, 201916 events
- Flash Flooding and Flooding in Tennessee, February 6 to 7, 2019$5,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810126, 810127, 810128, 810130, 810131, 810132, 810824, 810825, 810827, 810828, 810829, 810830, 810832, 810833, 810834, 810836, 810837, 810838, 810839, 810840, 809627, 809628, 809844, 809845, 809629, 809846, 810123, 809855, 809848, 809849, 809847, 810111, 859703, 859704, 809851, 809850, 809853, 809854, 810109, 809852, and more.